MAUDE Adverse Event Report: TOSOH AIA, INC. PROG II ST AIA-PACK; RADIOIMMUNOASSAY, 17-HYDROXYPROGESTERONE

TOSOH AIA, INC. PROG II ST AIA-PACK; RADIOIMMUNOASSAY, 17-HYDROXYPROGESTERONE
Model Number PROG II ST AIA-PACK
Medical Device Problem Code Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a discrepant result for progesterone ii (progii) sample on the aia-360 analyzer.The result was 3.55ng/ml and the physician questioned the result; the patient sample was sent to a reference lab for comparison and result was 1.5ng/ml.The specimen was repeated on the aia-360 and result was still consistent around 3.0ng/ml.A new specimen was drawn the next day and the aia-360 result was 1.8ng/ml.The technical support specialist (tss) explained there is a difference in manufacturer's ranges and interpretation.Reference lab ranges are: follicular - 0.1-0.9; luteal - 1.8-23.9; ovulation - 0.1-12.0.Tosoh's ranges are: follicular -
 
Additional Manufacturer Narrative
A complaint, lot and service history review for similar complaints was performed from installation date to aware date for prog ii test cup lot number b11c778.There were no other similar complaints found during the searched period.The st aia-pack progii analyte application manual states the following: specimen collection and handling.Serum or heparinized plasma is required for the assay.Edta and citrated plasma should not be used.When using serum, a venous blood sample is collected aseptically without additives.Store at 18 - 25 °c until a clot has formed (usually 15-45 minutes), then centrifuge to obtain the serum specimen for assay.When using heparinized plasma, a venous blood sample is collected aseptically with designated additive.Centrifuge and separate plasma from the packed cells as soon as possible.Inadequate centrifugation or the presence of fibrin or particulate matter in the sample may cause an erroneous result.Samples containing inhibitors of alkaline phosphatase may cause erroneous results.Inspect all samples for air bubbles and foaming.Remove any air bubbles prior to assay.Specimen types should not be used interchangeably during serial monitoring of an individual patient.Measured concentrations may vary slightly between sample types in certain patients.Samples may be stored at 2 - 8 °c for up to 7 days prior to analysis.If the analysis cannot be done within 7 days, the sample should be stored frozen at -20 °c or below for up to 60 days.Repeated freeze-thaw cycles should be avoided.Turbid serum samples or samples containing particulate matter should be centrifuged prior to testing.Prior to assay, bring frozen samples to 18 - 25 °c slowly and mix gently.The sample required for analysis is 75 l.The most probable cause of the reported event is undetermined, investigation is still in progress.
 
Additional Manufacturer Narrative
Based on the reported results, the customer was instructed to run a precision run on three patient samples to verify the proper sampling of the aia-360 analyzer.The tosoh regional service manager provided direction and additional kits were provide to the customer to complete the precision studies over the range of the assay.The results of the testing confirmed the aia-360 analyzer was performing as expected.No further action required by tosoh.Based on the information provided the most likely cause was either a sample integrity issue or a sample mislabel.

Brand Name
PROG II ST AIA-PACK
Common Device Name
RADIOIMMUNOASSAY, 17-HYDROXYPROGESTERONE
Manufacturer (Section D)
TOSOH AIA, INC.
2, iwasekoshi-machi
toyama, toyoma 93185 10
JA  9318510
Manufacturer (Section G)
TOSOH AIA, INC.
2, iwasekoshi-machi
toyama, toyoma 93185 10
JA   9318510
Manufacturer Contact
jorge porras
shiba-koen first building
3-8-2 shiba
minato-ku 10586-23
JA   1058623
6506368314
MDR Report Key12972943
Report Number9612316-2021-00002
Device Sequence Number11863115
Product Code JLX
UDI-Device Identifier14560189213392
UDI-Public14560189213392
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K143144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2022
Device Model NumberPROG II ST AIA-PACK
Device Catalogue Number025239
Device Lot NumberB11C778
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer10/26/2021
Initial Report FDA Received Date12/09/2021
Supplement Report FDA Received Date04/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown